MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE CANNULATED REAMER 6 MM DIAMETER; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED

ZIMMER BIOMET, INC. FLEXIBLE CANNULATED REAMER 6 MM DIAMETER; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Catalog Number 00840107202
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported during surgery an instrument fractured.However, no health consequences or impact to the patient were reported.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04) - drill.Visual examination of the returned product/provided pictures identified the drive connector is detached from the reamer shaft.The end of the shaft is cracked.The diameter of the flex shaft is conforming to print specification.The cutting edges of the reamer head exhibit wear & tear that indicates repeated use during a potential field age greater than 9 years.Returned device verifies that the reported lot number is correct.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
FLEXIBLE CANNULATED REAMER 6 MM DIAMETER
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16528648
Report Number0001822565-2023-00633
Device Sequence Number5297679
Product Code JDC
UDI-Device Identifier00889024272088
UDI-Public(01)00889024272088(11)131231(10)62561730
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K123862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00840107202
Device Lot Number62561730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/31/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient Age66 YR
Patient SexMale